Welcome! Log in or Register

Sainsbury's Paracetamol Capsules

  • image
11 Reviews

Brand: Sainsbury's / Type: Paracetamol pain relief / Dosage Form: Capsules

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    11 Reviews
    Sort by:
    • More +
      24.07.2013 08:33
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      Relieve pain, cheap to buy and easy to swallow.

      I like to buy a shops own brand of paracetamol because it saves my lots of money and I find they work just as well for relieving my pain as a branded kind. I don't really see the point of spending pounds for the same relief. These capsules I have bought many times in the past for my aches and pains.

      They come inside a cardboard box which and the name is very clear to spot on a shelf. The capsules are oval shape and have a plastic coating, they are a blue and white colour. There are 16 capsules which are inside a plastic strip which has a foil covering. The capsules are really easy to pop out of the strip. Each strip contains 8 capsules. The strips are easy to pop into my hand bag so that I can carry them around with me if I develop a headache while outdoors and need to take a couple to relieve my pain.

      These capsules are really easy to swallow because of the plastic coating, taken with a cold drink they go down the throat really well. I don't have any trouble swallowing tablets but if you are someone who cannot take them very well, I think these capsules wouldn't cause so much stress swallowing them. Some people just cannot swallow them and have fear of them for some reason, my dad used have real difficulty swallowing some tablets when he was ill many years ago and he always could swallow plastic coated tablets a whole lot better. He was quite ill at the time and I think if you are ill and need to take some pain relief these coated ones would just help to go down your throat a little easier.

      It doesn't take long for the capsules to relieve pain, they work in around 20 minutes or so depending on the pain severity. If I have a really painful headache these tend to work in around 20 to 25 minutes or so before the pain begins to ease. If I just have a general mild headache they work a little quicker in around 15 minutes or so. I think this length of time scale for easing pain is a good one in my opinion and exactly the same length of time as a branded kind.

      They can be taken for flu and cold symptoms, period pain, muscular pain, headaches, sore throat and toothache and any mild pain. They are designed for a milder pain and not a very severe pain, if you are suffering from severe pain I think you would need a stronger pain killer but just for a generally mild pain these capsules do work really well for easing and completely removing pain. They remove my pain perfectly.

      These capsules haven't upset my stomach or made me feel sick etc, I find they are gentle on my stomach and haven't caused me any problems taking them.

      For adult dosage it is recommended that you take 1 to 2 capsules every 4 hours and no more than 8 in 24 hours. Children over the age of 12 years old can take these capsules but no children under this age must take them. There is an information leaflet inside the box and it is wise to read the leaflet so you know all of any side effects or any other vital information if you are already taking medication etc.

      For a box of 16 capsules they only cost 45p, I think this is a super price for this amount of capsules in the box and think they are well worth the price, very good value for money. The quality of the capsules is a really good one.

      If you are looking for a very good pain relief product, I don't think you would be disappointed in the way these capsules work, they work in exactly the same way as a branded product and I honestly cannot tell the difference. The only difference I can tell is the price. These cost far less than a branded product.

      I highly do recommend these capsules, I will definitely continue to buy them because they work a treat for removing my pain and also save me lots of money.

      Also appears on Ciao under my username pinky50.

      I give these capsules 5 stars.

      Thank you for reading my review and I hope it has been of some help.

      Comments

      Login or register to add comments
      • More +
        08.05.2013 10:02
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Cheap and quick pain relief.

        I think cheap brands of pain killers work just as well as branded ones and cost a fraction of the price. They are really cheap and are good value for money.

        These tablets come housed in a cardboard box and are placed inside a foil strip. There are 16 tablets in total and 8 in each of the strips. They are oval shape, blue and white in colour and coated with a kind of plastic.
        These are very easy to swallow because of the coating and so they don't get stuck in the throat while swallowing them and so give no nasty taste in the mouth, which is good if you find it a little hard to swallow tablets. These don't stick in the throat and go down nicely.

        I take a couple of these if I have a persistent headache which I cannot shift, they work in around 20 minutes or so and the pain has completely gone or at least eased. If I have a head cold, I just take a couple of these for a couple of days and my head cold is much better.

        The recommended dosage for taking these tablets is 2 every 4 hours and not exceeding 8 per day. There is an information leaflet inside the box and so any additional information you may need before taking these tablets is all in this leaflet and is always wise to read it.

        These can be taken for colds, flu, headaches, period pain, muscular pain and any kind of persistent mild pain you may be suffering from. They are also good to take if you have toothache or a sore throat.

        I try to work off a headache but I do have to give in eventually and take some pain killers if the headache is banging and troublesome. Nothing worse than a headache which won't shift and make life uncomfortable.
        They work very well and remove pain in no time at all. These are really cheap to buy and are only 50p for the pack of 16 capsules. Cheap enough for any budget and especially if you are budgeting and are needing to buy a cheaper brand of pain killers.

        I take these with cold water because I find if I try and swallow them with a hot drink they do tend to then sometimes stick in my throat, I am no baby when it comes to swallowing tablets but I just prefer to take them with a cold drink. That way they are far easier to swallow without having any taste to them.

        Children under the age of 12 years old cannot take these capsules. None of my grandchildren have taken these and so I cannot say if they are suitable for children or not.

        They are gentle on the stomach and have caused no sickness or any problems health wise. Just a good brand to take and much cheaper in price compared to some other brands.

        I recommend these capsules and I will keep on buying them because they are very good value for the price and good quality capsules to take to relieve mild pain.

        I rate them

        Comments

        Login or register to add comments
      • More +
        18.02.2013 16:41
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        These are cheap and effective so I will buy them again

        WHAT ARE THEY?

        A box of 16 paracetamol capsules for pain relief. They are made by Sainsburys and so are only to be bought in Sainsburys stores or if you do your online shopping with them.

        HOW DO YOU TAKE THEM?

        You should swallow 2 capsules with a glass of water when you have pain or a temperature. You can take them every 4 hours but should not take more than 8 in a day.

        DO THEY WORK?

        I think they work quite good but they are not effective if you have got strong pain or if you are very sick. I can give an example because I took 2 this morning when I had a small headache start to come out and they worked quickly within about 20 minutes. When I had a very painful backache last month I only took paracetamol one time because they did not help at all and I didn't gain anything to have taken them.

        WHAT I THINK

        These paracetamol capsules are easy to take because the capsules are thin and can't be swallowed easy. The capsules have got 500mg of paracetamol in them so you cannot use other paracetamol products with them. I buy these when I need plain paracetamol because there is no need to buy more expensive ones because they do the same thing.

        I took some when I had a bad cold recent. I was taking other pain killers that did not contain paracetamol because I was in quite bad pain but my doctor said that I should still take paracetamol to help with my fever. They work good on this in the same way that calpol helps children when they have got a fever because calpol is just paracetamol.

        ANYTHING ELSE

        A box of 16 capsules costs about 25p and that is a lot cheaper than branded paracetamol products where you sometimes pay more than £2 for the same thing.

        4 Dooyoo Stars.

        Comments

        Login or register to add comments
      • More +
        18.02.2013 10:06
        Very helpful
        (Rating)
        2 Comments

        Advantages

        Disadvantages

        I do not like these!

        When it comes to paracetamols they are something that I buy and use rather often. I suffer with alot of headaches/migraines and back ache and I take them on their own or with Ibuprofen and the likes.

        These though I didn't buy. My Mum gave me a box of these when I was hungover! I took them to try to help me over that and after 4 doses stopped taking them and took something else as they really didn't shift that at all however I did take them after for a headache and the likes since then.

        The Packaging:

        These come in a white and dark blue coloured box and on the front of that box we are clearly told what they are and who they are by and these contain 500mg of paracetamol and are capsules 'Effective pain relief' and that there are 16 capsules in a box and then other information on the back of the box includes being told a bit about what these should help with and dosage advice is given, warnings and ingredients are given ad contact details for Sainsbury's are clearly listed. Inside you get 2 lots of 8 capsules within silver foil and white plastic casing and a leaflet gives us yet more information about the capsules.

        Taking Them:

        These are suitable to be taken for quite a few ailments and those ailments are Headaches, Migraine, Neuralgia, Toothaches, Sort Throat and Period Pains and for the symptomatic relief of Sprains, Strains, Rheumatic Pain, Sciatica, Lumbago, Fibrositis, Muscular Aches and Pains, Joint Swelling and Stiffness, Influenza, Feverishness and Feverish Colds.

        The dosage advice is clearly stated on the back of the box. For people over 12 years of age you can take 2 capsules up to 4 times a day and take no more than 8 capsules in a 24 hours period.

        The capsules are just that really. They are not very big and are plastic looking, half being white in colour and the other half being dark blue and I simply take a dose of 2 capsules with a big drink of water.

        As I stated earlier I tried to rid myself of a hangover headache with these to no avail but to be fair it was a particularly evil hangover that one but they were really rubbish and a complete waste of time to take!

        I have though since took them for a headache and for a sore throat and even back ache but I have to be honest. I don't know why not but these really are not very good at all. I find that one dose doesn't deal with the problem at all so I have to suffer till the second does and even then they may not be that effective.

        Sadly I am not keen on these and I don't know why they don't work so well for me considering they have 500g of paracetamol within each capsule which is a pretty generous dose but I can't recommend these!

        Only available from Sainsbury's stores costing 45p a box.

        This review is also posted on Ciao under this same username.

        Comments

        Login or register to add comments
        • More +
          29.10.2012 19:52
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          a great mild pain killer

          ==Sainsbury's Paracetamol Capsules==

          Paracetamol is a major staple of the medicine cupboard in our house. Especially these last 9 months seeing as I am pregnant and really this is the only pain killer that you can take.

          However having just come down with a cold it seems we had completely run out of the last lot of paracetamol tablets that we had in the cupboard (although someone left an empty packet in the cupboard!). So I sent the other half down the town to our local Sainsbury's to get some paracetamol Capsules.

          I stated capsules as these are a lot easier to swallow I find and when my throat is so sore too I find these the best to take.

          The packet of Paracetamol Capsules cost him a mere 65 pence and there were 16 individual capsules set out over two plastic "sheet" type cards in the cardboard box. The capsules were a standard size of just under an inch in length and the casing of the paracetamol powder was blue and white.

          Each capsule is a 500 mg dose of paracetamol and by taking two at a time this is the recommended adult dose of 1 gram. It is suggested that the capsules are taken with a large glass of water. This is so that not only will the capsules dissolve quicker in the water and thus get into your system faster but also so that you don't get a capsule stuck on you oesophagus which can be uncomfortable and also give a sort of burn should the capsule start to dissolve against the tissue.

          I found that these capsules gave me some kind of relief from my cold symptoms within around 15 minutes and lasted for a couple of hours. The paracetamol will bring down any temperature and generally aid your body in making you feel a little better so that your natural defences are able to fight off the germs easier.

          The paracetamol capsules can only be taken every 4 hours which is standard for this type of medicine. I must say that these cheap paracetamol are absolutely no different from when you pay out for a branded type and for that reason I would only ever buy the cheap stores own version as they are a fraction of the price and just as effective.

          I think these paracetamol capsules worked quickly and effectively whilst being a cheap price for the amount you get. They were easy to take and I think for these reasons deserve nothing but a top score of 5 out of 5 star and a high recommendation!

          I do hope that this has been of some help/interest to you

          Many thanks for taking the time to read.

          Comments

          Login or register to add comments
        • More +
          10.02.2012 01:47
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          By these and go cheap without buying duffs.

          I get a lot of headaches. Lots. The combination of a stressful job, poor diet and way - way to much caffeine is the reason, and I've become a connoisseur of sorts, of remedies.

          Unfortunately, I'm popping painkillers such as these on a daily basis - and have had oddly differing results. I don't understand the science, but I can't see how 500mg of this brand and 500mg of that brand can have such a vary difference. Some will struggle to budge a mild headache, others will have no problem curbing an incoming migraine - no mean feat. Whats even weirder - if found price has very little bearing on the results. I've had a better result from value brand (20p-30p) as I have had with known name whizz-bang stuff, for anywhere upto £3-£4 a pop.

          So naturally, I go for the cheaper stuff and try my luck, and these 16 plastic coated paracetamols from Sainsburys are more luck than judgement - going for 40p a packet. On first glance that price up against the expensive £3 stuff makes it appear useless.

          A few months ago I settled on Sainsbury as my shop of choice. I liked the shop, staff were well trained and knowledgeable and it, in my mind is the best shop in terms of value for money - these painkillers being no exception. A real boon when shopping at Sainsbury weekly is the discovery of just how good their value range is, it usually doesn't look value - only ever in terms of packaging and it never seems value. Value food tastes great and things like these pain killers do their job.

          Their job, as stated on the packet is the usual paracetamol stuff - headache, migraine, toothache, backache , strains sprains - the usual mild body and brain wear. As well as this, the packed also points out the rules for these - 2 at once and no more than 6 in 24 hours. Sensible as well as safe - it might not 'seem' dangerous pushing these rules, but it creeps up on you later in life. Just a word of warning.

          Specifically I get these for headaches - but I have used them for toothache and backache and providing the pain is not that severe it does the job and does it pretty quick. A headache will usually subside after 20-30 minutes. I find you have a point with headaches - it doesn't matter what you take, it won't budge. It will leave when its ready - thats why I never opt for anything pricey - if a value paracetamol won't shift a bit of headfuzz, and bigger named brand won't.


          As I mentioned they are plastic coated as opposed to simply compounded. Personally I don't find this a problem as whichever one I'm taking they barely touch the side. I imagine for some people, especially younger people a plastic coating helps avoid the nasty taste. On the occasion I've not swallowed one fully I've had that horrible chemical chalk sitting in my throat for a while and its not nice.

          I mentioned I use them mostly for headaches - and as I've been trying to give up coffee for a while, they do the job well. I usually pick up a pack a week - even if we have some, just to know we have enough in the kitchen draw is good - as a headache from lack of caffeine really creeps up and doesn't let go unless I shove a couple of the in my mouth then in eases it off usually for the rest of the day.

          Over November and December 2011 I was getting lots of headaches - and I didn't leave the house without these. Keys. Phone. Wallet. Paracetamol. The long hours and stress meant a headache would come eventually and when there is usually more hours and more stress to come, nipping that headache in the bud was essential - these little guys had no problem with that and didn't cause a fuss over the fact.

          I've tried Tesco and Morrisons own brand - at roughly the same price and neither worked as well. A headache coming back pretty quick with both. As I mentioned this is confusing - same ingredients. Maybe its psychological - the Sainsburys ones are packaged better and nicer. Maybe their better at convincing a headache to leave.

          For my money - these stand up against the big brands just as well, so you may as well save yourself a few quid and have some of these in supply. Being so cheap means buying them isn't a huge decision - its just makes sense to make sure we always have some. You never know when you might need gently tell a headache to hit the rocky.

          Comments

          Login or register to add comments
        • More +
          26.11.2011 18:11
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          A value pain relief product that could do with getting to action a bit quicker.

          I have been feeling very much under the weather these last few weeks and have tried a number of different potions and lotions with varying degrees of success. Just as I remedy one problem something else either appears or comes back. I think it is probably due to the cold that I have been ill, but I also think this is the reason for headaches.

          I don't shop in Sainsbury's a great deal, but when I am in any supermarket I will always try to look for bargains. Home branded products can be quite hit or miss, but I tried the Sainsbury's Paracetamol Capsules which cost me 55p at the time. Containing 16 capsules I think this is a reasonable price, but I still expected them to perform to a good standard nevertheless.

          The packaging of the capsules is reasonable. White text on a blue backdrop, giving just the essential information on the product. These are 500mg capsules and the box states on the front they are "Effective pain relief". The list of complaints that Paracetamol is said to tackle is quite lengthy;

          headache
          migraine
          neuralgia
          dental pain
          sore throat
          period pain
          sprains
          strains
          rheumatic pain
          joint swelling &
          lumbago
          fibrositis
          muscular aches & pains
          sciatica
          colds & flu symptoms
          feverishness & feverish colds

          I would say that for more severe cases of any of these symptoms you might be better looking for something more than Paracetamol, but this product can ease the annoyance of my headaches. The packaging does state not to take more than 2 tablets at any one time, and also no more than 8 tablets over a 24 hour period. This is a pretty standard set of guidelines for these types of drug.

          As these capsules have a plastic shell to them they are easier to swollow in my opinion. I have never had trouble swollowing tables, though, as I can take medication without the need for a glass of water. The advantage of capsules is that they don't taste of the drug in question when you swollow them, and they don't leave an aftertaste either.

          The result of taking these tablets did eventually ease my headaches, but I found that they took a little longer than I had anticipated. I wouldn't say they are ineffective, I just think they could be a little more faster acting.

          Comments

          Login or register to add comments
        • More +
          13.05.2011 18:34
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Easy to swallow

          Dont know if it was because i was up late watching television or whether it was the fact that I didnt have my glasses on, but I woke up with a cracker of a headache.

          I am lucky because i used to be a nurse and some of that has rubbed off on me because I have the biggest medication box full of remedies for every alement. Ranging from ear ache to sore feet.

          Sainsbury's being my regular Supermarket because it is merely five minutes on my doorstep, I am often found browsing in their medication section to see what medication they have to offer and I was attracted to these tablets because they are so cheap and always readily in supply.

          What I really liked about these tablets, they come in an easy to open thin carboard box, containing sixteen tablets which are 500mgs each one, so two are more than effective for my headaches, period pains etc etc.

          Taking two of these every four hours as prescribed on the back of the packet but you must not exceed the stated dose of more than eight in one 24 hour spell.

          They are on the whole quite good as paracetemol goes, they are coated so and also bein capsuel shaped, you can swallow them easily.

          I keep a few boxes of these in my larger than large medication box, because I like to have a pain killer around in case anything starts up better to catch it, nip it in the bud at the early stages. They take just over half an hour to start to work, I guess it just depends on the individual on how long they take to start acting, but my headaches gone with just two of these tablets, thank god she says.

          They are a blessing to have on tap and for less than 50pence a box they are certainly worth having around the house.

          Thanks for reading and rating my reviews.





          W

          Comments

          Login or register to add comments
          • More +
            27.04.2011 12:08
            Very helpful
            (Rating)
            2 Comments

            Advantages

            Disadvantages

            A good Paracetamol brand which is so far helping me to deal with my temperature

            At the moment I have a bit of a cold, it's nothing major and I'm coping without really having to take any lotions and potions. The main thing about it that's driving me mad is that I have a slight temperature, again nothing serious but the sensation of being roasting hot one minute then freezing cold the next isn't pleasant.

            I'm not a big Sainsbury's shopper so only ended up with their brand of Paracetamol because my mum gave them to me, there are sixteen capsules in a box and although the design has changed a little since Dooyoo added the piccie above it's still the dullest of dull. As you'd expect really from a box of Paracetamol.

            The usual rules apply; no more than two every four hours and definitely don't take more than eight tablets within 24 hours, Paracetamol is one of the most dangerous over-the-counter drugs available so it's important to follow the dosage instructions to the letter.

            The capsules are 'plastic' coated and very easy to swallow due to the thin design of them. I'm a dab hand at taking drugs (erm, I mean tablets!) so can easily swallow two without the need of water or a drink of any kind. There's no aftertaste from taking these particular capsules, something I was very happy about as some of these cheaper brands (I think these were around 35p) can leave me with a slightly bitter taste on my tongue after taking them. This doesn't happen with these so as soon as I've swallowed them I can forget all about it for the next four hours.

            To be honest, they're not the fastest acting Paracetamol I've ever used. I'd say a good hour went by before I noticed any difference in either my temperature or the minor headache that had started developing, however once they did start working I felt a lot better. The headache disappeared and taking my temperature midway between two doses of Sainsbury's Paracetamol saw it go down to an almost normal level. The effect lasted pretty much until I was due to take another couple of tablets, with only around half an hour of shivering due to my temperature rising again when they started to wear off.

            Overall, a Paracetamol tablet is a Paracetamol tablet. They all work to roughly the same effect, I've used tablets which have worked quicker but then they may also wear off quicker leaving me with hours of suffering until it's safe to take another couple. These do build up in your system so, say, your third dose will be slightly more effective than your first and the effects will be longer lasting.

            One thing I did notice about this particular brand is that they have quite a short shelf life. Mum tells me she bought them three weeks ago but the use by date is only four months away, usually you'll get a good twelve months on a packet of Paracetamol so this seems a bit strange. Not that Paracetamol lasts that long in my house, with two menstruating teens (well, one's twelve but with the same 'problem') and me suffering from my ridiculous headaches pain relief is often sought after by the chrisandmark gang!

            Comments

            Login or register to add comments
            • More +
              06.04.2011 16:12
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              Recommended by me!

              I usually reach for ibuprofen when pain strikes as for some reason, paracetamol never seems as effective for me. I do use it on some occasions though when I've forgotten to stock up on ibuprofen and this particular product is usually well stocked in our house as my Dad swears by it and I've had to take it on a number of occcasions when ibuprofen wasn't readily available in the house.

              WHAT WE USE IT FOR
              My Dad takes two paracetamols when he first gets cold symptoms and claims that this is why he doesn't get colds as bad as me or my Mum. It certainly seems to reduce the intensity of his symptoms but personally, it did nothing for me when I tried it. I've also used it for headaches, general muscle aches and pains and a poorly toe but I'll go into those in more detail later in the review.

              THE CAPSULES
              They're coated with something to make them easier to swallow. One of the reasons that paracetamol and I have never had a close relationship is because the ones that used to be ever present in our house were chalky and started to crumble as soon as they entered your mouth, leaving an unpleasant taste that seemed to sit on my stomach and make me feel very nauseous. Fortunately these are nothing like that thanks to the capsule in which they're contained so they're much easier to both swallow and stomach.

              PRICE
              A packet of 16 capsules will cost you 41p. They're around 20p more expensive than the own brand caplets but we have trouble swallowing the caplets in our house, for me largely down to the reasons explained in the previous paragraph.

              MY EXPERIENCES
              I've taken these capsulses for headaches and for a poorly toe that was becoming infected. In both cases, I initially took just the one tablet the first time as I'm not a big fan of taking tablets and I always like to take the lowest dose that will still take the pain away. For a headache that's not particularly bad, I can get away with this but some of my headaches tend to be quite bad and through trial and error I've found that two tablets is definitely necessary and in some cases, another dose of two tablets further down the line before I can finally zap it. The capsules do work but from my experiences, they can take a good while and multiple tablets to shift the pain but I know from my days of buying branded medicine that does also happens to be with the more expensive paracetamol-based products so for me, these are completely on a par with their less cheap equivalents when it comes to tackling my headaches.

              For my poor toe, one tablet didn't even remotely take the edge off and it needed several doses just to make the pain a bit more bearable and in the end, ibuprofen and co-codamol turned out to be the best options even after I got my antibiotics.

              I'm happy to take these tablets when I get a headache or general aches and pains but if ibuprofen is an option, I tend to go for that as it just seems to deal with my problems more effectively than paracetamol! Seeing as they do just the same job on me as more expensive paracetamol products, I'm happy to recommend them as to me, there's no difference except the price.

              Comments

              Login or register to add comments
            • More +
              21.03.2011 19:12
              2 Comments

              Advantages

              Disadvantages

              If you have trouble swallowing, then go for fast aching Capsules

              This was all prompted by coming home from a shopping trip recently and seeing that, whilst I had paid 45p per packet for Sainsbury's Extra Power Pain Relief, I had paid 41p per packet for just ordinary Paracetamol; at first I thought what a good deal the Extra Power Pain Relief was, then I remembered that usually Paracetamol was usually only 20p a packet and if Paracetamol had gone up in price surely the Extra Power Pain relief would have done as well - as Paracetamol is the prime ingredient. After some investigation on Sainsbury's website I discovered that what I had bought was Sainsbury's Paracetamol Capsules x16 for 41p rather than Sainsbury's Paracetamol Caplets x16 for 20p, and I was prompted to ask - what makes the Capsules double the price?

              Comparison

              Dosage - No Difference
              Capsules - Each capsule contains: Paracetamol 500mg
              Caplet - Paracetamol Caplets 500mg

              Number of units - No Difference
              Capsules - 16 Capsules
              Caplets - 16 Caplets

              Packaging - No Difference
              Capsules - Carton board carton, Aluminium blister, PVC blister, Paper information Leaflet
              Caplets - Carton board carton, Aluminium blister, PVC blister, Paper information Leaflet

              So everything is the same apart from the obvious difference - one is a Capsule and one is Caplet.
              A Capsule is small gelatinous (or vegetarian substitute - always read carefully to make sure you vegetarians) container with ground or pellet medicine inside and a Caplet is basically a tablet with a trendy name - PR Marketing Gurus discovered people trusted 'cap'sules more than 'tab'lets; so they tried to make tablets more like capsules in the cheapest way possible, by changing the name).

              What I have done is scoured the internet for a good comparison, and have (I admit) copied and pasted it from Now Food - who have apparently done extensive market research (as producers of Health products) http://www.nowfoods.com/ Quality/ QualityNotes/M040088.htm - and then added my thoughts / notes

              ADVANTAGES OF CAPSULES
              Unique mixes and ingredients are possible - Pointless as it is the same ingredients
              Sealed hard gelatin caps can be good oxygen barriers - Useful I guess
              Protection for sensitive ingredients - Useful I guess
              Shell normally breaks down/opens in 4 minutes - Fast Acting Pain Relief
              Reduced gastrointestinal irritation - Useful I guess
              Odorless, tasteless, easy to swallow - Major Plus
              Oil and fat-soluble nutrient delivery - (?)

              ADVANTAGES OF TABLETS
              Well accepted, elegant - Ok...
              Custom size, shape, and appearance - Useful, especially with Children
              Notching possible for dose splitting - Very useful
              Low cost - I have noticed
              Low cost coatings for enteric delivery - I have noticed
              Dissolution control for quick, delayed, or extended release - They are Fast Acting Pain Relief as well ??

              DISADANTAGES OF CAPSULES
              Bulky materials can result in large capsule size - Irrelevant with Paracetamol
              Can be susceptible to moisture - Kept in Bathroom so important
              Ingredients can interact with capsule shell - Does Paracetamol?
              More difficult to fill accurately - Worrying ????!!!
              Costly - I have noticed
              Capsule or lubricant allergies/sensitivities are possible - Not good
              Softgel contents restricted to a tight pH range - (?)

              DISADVANTAGES OF TABLETS
              Excessive compaction, poor dissolution - Slow Acting Pain Relief
              Granulation technique can add heat/moisture - (?)
              Customer concerns/self-testing of tablet dissolution - Slow Acting Pain Relief
              Problems with irritant compounds exacerbated by tableting - Not good
              Coating sensitivities - Not good

              As somewhat of a side note within this review, my experience with these capsules is that they are relatively effective at relieving mild headaches and for stopping oncoming headaches in their tracks - primarily what I use them for. Personally I would recommend taking two at a time, for guaranteed performance, but as everyone is different one may be enough.
              Performance wise I find they work as quickly and as effectively as the caplet. I do admit that these capsules are easy to swallow and don't smell / taste at all, which is quite a pleasant change - just a slight plastically taste if you allow the gelatine sheath to begin to dissolve on your tongue.

              Details from back of packet below -

              Summary
              'For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat, and period pains. They are also for the symptomatic relief of sprains, strains, rheumatic pain, sciatia, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds.'

              How to take
              'Swallow with water. Do not chew. Adults, elderly, and young persons over 16 years: 1 or 2 tablets every 4 hours as required . The dose should not be taken more frequently than every 4 hours, with a maximum of 6 tablets in 24 hours'

              Warning
              'Contains Aspirin and Paracetamol - Do not take with any other paracetamol-containing products'
              'Do not take if you have kidney or live problems'

              Importantly all the materials, with the exception of the Blister / Plastic tab containing the Capsules, can be recycled; the box is mainstream cardboard, and the leaflet mainstream paper - so most Councils will provide doorstep recycling that will take these.

              So what I have paid double the price for is basically that the Capsules are faster acting than Caplets (as I doubt Sainsbury's 20p Paracetamol Caplets have Dissolution Control) and they are easier to swallow.
              At the end of the day, for me, this is not worth spending twice as much (in principle - accepting that in practise 20p is somewhat of an irrelevant amount); I have no problem swallowing tablets (though accept some do) and also have had no problem with the speed at which the Caplets act - generally if my headache is so bad that I think 'I need Fast Acting Pain Relief' I will take some Extra Power Pain Relief.
              In conclusion - If you have trouble swallowing tablets or worry that caplets are not fast enough acting, then go for Capsules at double the price; however if you are fine with swallowing tablets, find 'faster acting' somewhat irrelevant, are a vegetarian (check with Sainsbury's as packaging doesn't say if the capsules are gelatine or not), perhaps like to take half a caplet, or have lubricant allergies then you should pay 50% less for the Caplets.

              Comments

              Login or register to add comments